MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Catalog Number 130760142
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event provided 5544222 was not able to be validated, the full udi is currently not available.
 
Event or Problem Description
It was reported the patient underwent a revision procedure on (b)(6) 2025, due to a glenosphere screw being broken and the glenosphere being loose.The devices were first implanted in 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).Recaptured codes on h6 (medical device problem code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "there are delta extend revisio coming (b)(6) where glenosphere screw in broken and glenosphere is loose.First time implanted 2021".The device associated with this report was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to the materials team which conducted an analysis of the fracture.Visual inspection revealed the dxtend glenosphere std d42mm was fractured within the metagene and the distal fragment was not returned.Additionally, associated components (42mm standard glenosphere, standard metaglene, two locking metaglene screws (one fractured likely during retrieval), and two non locking metaglene screws) were submitted for evaluation.All evaluations and examinations were performed nondestructively.Due to this condition it is reasonable to conclude that a disassociation occurred between the glenosphere and metaglene.The fracture surface was evaluated by digital microscopy and sem.Beach marks and ratchet features observed by both techniques are consistent with fatigue fracture and multiple initiations.Fatigue striations and other features consistent with fatigue for titanium based alloys were observed.A primary fatigue crack initiation region was identified, however with multiple ratchet marks observed there were at least 15 discrete fatigue crack initiations spaced around 220 degrees of the circumference of the screw.Crack propagation features including beach mark patterns are consistent with fatigue with relatively low nominal stress.The locations of the multiple crack initiation sites suggest variation in the loading axis, which may be due to rotation of the screw within the glenosphere and metaglene, natural variation of the loading axis due to the dynamic nature of shoulder biomechanics, or a combination of these factors.Shear dimples were observed in a region approximately 135 degrees from the primary initiation indicative of final overload.Fatigue features were observed from approximately 40% of fracture surface, with the remaining 60% exhibiting ductile and/or shear dimples consistent with ductile overload.This is also supportive of low stress high cycle fatigue fracture as higher stresses would result in a larger overload region.In summary, the fracture occurred due to low stress high cycle fatigue fracture with multiple initiation sites with variable or changing loading axes.No material or manufacturing defects were identified that could have contributed to initiation or propagation to failure.Although a definitive cause for device fracture is not established, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product code 130760142 lot number 5544222, and no non-conformances / manufacturing irregularities were identified during manufacturing.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the dxtend glenosphere std d42mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code 130760142 lot number 5544222, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device product code 130760142 lot number 5544222, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: d4 (expiration date), h4.Corrected: h3, d4 (primary udi).

Brand Name
DXTEND GLENOSPHERE STD D42MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23367498
Report Number1818910-2025-18089
Device Sequence Number9950677
Product Code HSD
UDI-Device Identifier10603295027775
UDI-Public(01)10603295027775(17)280430(10)5544222
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130760142
Device Lot Number5544222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/28/2025
03/19/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date10/30/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND SCREW NO LOCK D4.5X18MM,; DXTEND SCREW NO LOCK D4.5X18MM.; UNKNOWN SHOULDER METAGLENE,; UNKNOWN SHOULDER NON-LOCKING SCREW,
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown